MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) SOLERA DRIVER; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) SOLERA DRIVER; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9735281
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device lot number, or serial number, unavailable.Device manufacturing date is dependent on lot number/serial number, therefore, unavailable.No parts have been received by the manufacturer for evaluation.This device is included in the medical device field correction notification, "potential for instrument breaking ¿ medtronic navigated solera screwdrivers" (september 2015).The revised instructions for use (ifu) were also provided with the notification.
 
Event or Problem Description
A medtronic representative reported that, while in a spinal fusion, the screwdriver being used in the procedure was damaged.The representative noted that the instrument broke and that none of the instrument fell into the patient's anatomy.There was a reported delay to the procedure of less than 1 hour due to this issue.There was no impact on patient outcome.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: device lot number and manufacture date provided.The suspect driver was returned to the manufacturer for evaluation.The driver was found to have the tip broken off.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.

Brand Name
SOLERA DRIVER
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6907421
Report Number1723170-2017-03983
Device Sequence Number16396765
Product Code OLO
UDI-Device Identifier00643169340626
UDI-Public00643169340626
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Remedial Action Relabeling,Notification
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9735281
Device Lot Number130626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2017
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date10/02/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight136